Alert archive / Colorado / Flash Flood Warnings in 2025

Flash Flood Warning 11, NWS Denver/Boulder, CO

July 22, 2025Larimer County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 22, 2025, 4:09 PM MDT for Larimer County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2025, 4:09 PM MDT (22:09 UTC)
Expired
Jul 22, 2025, 7:15 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Larimer County, CO

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 377 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
2956 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WGUS55 KBOU 222209
FFWBOU
COC069-230115-
/O.NEW.KBOU.FF.W.0011.250722T2209Z-250723T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
409 PM MDT Tue Jul 22 2025

The National Weather Service in Denver has issued a

* Flash Flood Warning for...
  The Miller Fork Basin within the Cameron Peak burn scar in...
  Central Larimer County in north central Colorado...

* Until 715 PM MDT.

* At 409 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Miller Fork Basin within the Cameron Peak Burn 
  Scar. Between 0.5 and 1 inch of rain has fallen. Flash flooding is 
  ongoing or expected to begin shortly.
  Excessive rainfall over the warning area will cause debris flows 
  near steep terrain. The debris flow can consist of rock, mud, 
  vegetation and other loose materials.

  HAZARD...Flash flooding caused by thunderstorms in and around
           the Miller Fork Basin within the Cameron Peak Burn
           Scar.

  SOURCE...Radar indicated.

  IMPACT...Flooding of areas in and around the Miller Fork Basin
           within the Cameron Peak Burn Scar.

* Some locations that will experience flash flooding include...
  Glen Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Miller Fork Basin within the Cameron Peak Burn Scar. 
Severe debris flows can also be anticipated across roads. Roads and 
driveways may be washed away in places. If you encounter flood 
waters...climb to safety.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 4045 10543 4045 10545 4047 10551 4048 10553
      4052 10552 4055 10550 4052 10544 4048 10539
      4046 10541

FLASH FLOOD...RADAR INDICATED

$$

Danielson
1 follow-up statement
186 
WGUS75 KBOU 230105
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
705 PM MDT Tue Jul 22 2025

COC069-230115-
/O.EXP.KBOU.FF.W.0011.000000T0000Z-250723T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
705 PM MDT Tue Jul 22 2025

...FLASH FLOOD WARNING FOR THE MILLER FORK BASIN WITHIN THE CAMERON 
PEAK BURN SCAR WILL EXPIRE AT 715 PM MDT THIS EVENING FOR CENTRAL 
LARIMER COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining closures.

&&

LAT...LON 4045 10543 4045 10545 4047 10551 4048 10553
      4052 10552 4055 10550 4052 10544 4048 10539
      4046 10541

$$

Danielson

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 4:07 PM MDT, 2 minutes earlier. Its key messages:

  • Increased moisture and slight cooling expected by midweek leading to better chances for showers and thunderstorms Today through Thursday.
  • Heavy rainfall under slow moving storms may result in localized flooding today and Wednesday.
  • Warmer and drier for next weekend.
Area forecast discussion, Jul 22, 4:07 PM MDT, 2 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
407 PM MDT Tue Jul 22 2025

.KEY MESSAGES...

- Increased moisture and slight cooling expected by midweek
  leading to better chances for showers and thunderstorms Today
  through Thursday.

- Heavy rainfall under slow moving storms may result in localized
  flooding today and Wednesday.

- Warmer and drier for next weekend.

&&

.DISCUSSION /Through Tuesday/...
Issued at 255 PM MDT Tue Jul 22 2025

Current radar shows convection underway along the higher
elevations, with a near stationary line of storms currently
producing heavy rainfall in Lincoln County. The main concern for
today will be the potential for these slow moving storms to
lead to localized flooding from heavy rainfall, and with DCAPE
values approaching 1000 J/kg, across the plains, gusty outflows to
50 mph will be possible, especially for the far east plains.
ACARS soundings show CIN is decreasing across the plains and
instability is slowly increasing as surface heating has resulted
in low level lapse rates nearly at the DALR. With multiple outflow
boundaries present across the plains, showers and storms are
expected to develop across the lower foothills and lower
elevations in the next hour or two. Showers and storms are
expected to continue into late tonight before a cold front drops
south across northern Colorado early Wednesday morning. Mid and
low level moisture will increase Wednesday, and with greater
forcings expected, another day of scattered to numerous showers
and storms will be on tap for the forecast area. Ensembles
continue to show moisture peaking Wednesday, with PWAT values
increasing to 130-160% of normal, but remaining elevated on
Thursday, so there will be one more day of scattered to numerous
afternoon showers and storms across the forecast area on Thursday
before a warming and drying trend returns on Friday.

Not much has changed with the persistent upper level high still in
place over the Mississippi River Valley region. This ridge is
expected to amplify through the weekend, with models showing 500
mb heights approaching 6000m. This will result in hot
temperatures across the plains, with triple digits forecast along the
South Platte River Valley on Sunday and Monday. Scattered
afternoon showers and thunderstorms will still be possible for the
higher elevations each day, but moisture will remain limited
across the plains through the weekend.

&&

.AVIATION /18Z TAFS through 18Z Wednesday/...
Issued at 1211 PM MDT Tue Jul 22 2025

Current NE winds should persist until showers and storms kick in
this afternoon. The main impacts will be gusty outflows between 25
to 35 kts from passing storms, and a few wind shifts from outflow
boundaries moving across the plains. There are some uncertainties
with regards to how long showers will continue into tonight, so
have introduced a PROB30 for the potential they continue beyond
the afternoon convection. There are also some uncertainties with
timing on a frontal passage Wednesday morning, which could make
the difference between low stratus developing in the early
morning. There is too much uncertainty to add into the TAF for
now, but this may need to be included in the coming updates.
However, winds are expected to transition to the north between
14/15Z at KDEN and KBJC, followed by KAPA shortly there after.
Winds will increase as the front passes with gusts between 20-25
kts possible.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Bonner
AVIATION...Bonner
Hazardous weather outlook, Jul 22, 7:28 AM MDT, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
728 AM MDT Tue Jul 22 2025

COZ030>051-231330-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
728 AM MDT Tue Jul 22 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

An uptick in moisture today will bring an increase in shower and
thunderstorm activity. Brief heavy rain and gusty outflow winds
to 50 mph will be possible, but can't rule out a few severe gusts,
especially for the far eastern plains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moisture will continue to increase for Wednesday with scattered
to numerous showers and thunderstorms expected once again. Heavy
rain with localized flooding will be possible with these slow
moving storms. Afternoon and evening showers and thunderstorms
continue for Thursday and Friday, though they may not be as strong
as moisture begins to decrease. Warmer and drier conditions are
expected for the weekend, with portions of the plains forecast to
reach the triple digits.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Jul 22, 2:20 PM MDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Denver CO
220 PM MDT Tue Jul 22 2025

COZ046-222045-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
220 PM MDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ELBERT AND NORTH
CENTRAL LINCOLN COUNTIES UNTIL 245 PM MDT...

At 220 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Limon, and is stationary.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of East Central Elbert and North Central
  Lincoln Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3929 10380 3948 10380 3949 10350 3929 10349
TIME...MOT...LOC 2019Z 0DEG 0KT 3938 10363

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Danielson

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 6:15 PM MDTAreal Flood AdvisoryBOUElbert40 min
Jul 21, 6:27 PM MDTSpecial Weather StatementBOUWashington33 min
Jul 21, 6:35 PM MDTAreal Flood AdvisoryBOUMorgan, Washington115 min
Jul 21, 6:52 PM MDTFlash Flood WarningBOUElbert3 hr
Jul 21, 8:55 PM MDTSevere Thunderstorm WarningBOUElbert27 min
Jul 22, 2:20 PM MDTSpecial Weather StatementBOUElbert25 min
Jul 22, 5:15 PM MDTAreal Flood AdvisoryBOUArapahoe, Douglas3 hr
Jul 22, 5:33 PM MDTSpecial Weather StatementBOUDenver27 min

Nearby

Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.